Universidad Complutense de Madrid
E-Prints Complutense

Fibred knots and disks with clasps.

Impacto

Downloads

Downloads per month over past year

Gordon, Cameron McA and Montesinos Amilibia, José María (1986) Fibred knots and disks with clasps. Mathematische Annalen, 275 (3). pp. 405-408. ISSN 0025-5831

[img] PDF
Restringido a Repository staff only

375kB

Official URL: http://link.springer.com/article/10.1007%2FBF01458613




Abstract

It is known that every closed, orientable 3-manifold contains a fi-bered knot—a simple closed curve whose complement is a surface bundle over S1. For K such a fibered knot in a rational homology 3-sphere M it is shown that for any compact submanifold X of M containing K as a null-homologous subset, each component of ∂X is compressible in M−K. If K is a doubled knot (bounds a disk with one clasp) then it follows that K is a double of the trivial knot. More generally, it follows that the genus of X (minimum number of one-handles) is less than the genus of M.


Item Type:Article
Uncontrolled Keywords:null-homotopic knot in a closed, orientable 3-manifold; disk-with-clasps; fibred knot; null-homotopic in a handlebody of genus 2
Subjects:Sciences > Mathematics > Topology
ID Code:22089
Deposited On:26 Jun 2013 17:51
Last Modified:12 Dec 2018 15:14

Origin of downloads

Repository Staff Only: item control page